Abatacept = the risks / the rewards

ive got severe rheumatoid arthritis, ive tried numerous drugs over the last 10 years. now im on infusions. I started with Retuximab = no change, then was put on Toxcillimab infusions = no change EXCEPT I put on 3 STONES in weight in 6 months while having them, then went to see my consultant only to be told that these infusions can make you put on weight, which I wasn't told in the beginning !!! I am now back on 8 Tramadol and 4-6 co dydramol daily and 2oomcg of Fentanyl again just to help with the extra pain on my joints of carrying this extra weight around. I am very unsure now because ive been told that ive got to start a new infusion in 2 weeks of Abatacept and I cant find much info on it because its a new drug. Please Please can anyone give me any information, because I cant put anymore weight on. Sorry to waffle on, but im starting to feel like a Guinnea Pig for the specialists. kind regards, Dee.

2 Replies

oldestnewest
  • Dee- I cannot be of help with regards to your new drug however my heart goes out to you that still ten years on you have yet to find the correct medication. The last drug I was on helped me gain nearly a stone in the space of two months, and now working hard to reduce that gain. And of course having RA reduces mobility which contributes to weight gain. All I can offer is a virtual hug and am certain someone will be along today who knows something about this new drug. I assume you have done an Internet search - I do for every drug that is discussed with me.

    One thought that strikes me- all the drugs I see for RA and pain relief all appear to have side effects and as you say in your header, we all have to decide risks against the rewards and as long as the rewards outweigh the risks it has to be worth it

    Good luck with your new drug regime and so hope it works for you

    Katie x

  • HI I HAVE HAD R.A. FOR NEAR ON 20YRS.NOW AND I HAVE HAD ALL THE BIOLS.TRIED ON ME .LIKE YOURSELF I HAVE PUT ON 3 STONE.AND MY PAINS ARE AS BAD.I AM ON METHX.SELF INJECTION ONCE A WK IT EASES IT A BIT .I WOULD AGREE WITH YOU I THOUGH I WAS BEING USED AS A G.PIG.WE JUST HAVE TO KEEP GOING.KEEP ON YOUR FEET AND REST WHEN YOU CAN........

You may also like...